Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Low Thyroid and lithium - not a good combo BarbaraCat

Posted by Ritch on January 14, 2003, at 9:12:50

In reply to Low Thyroid and lithium - not a good combo, posted by BarbaraCat on January 14, 2003, at 0:31:39

> I've been taking lithium since February and it's helped alot, along with Lamictal. Was able to get off AD's on this combo. But lately I've been feeling tired, cold, etc. I've had low thyroid for many years and have been on thyroid meds, but the last blood test I got, my TSH levels were 7, which was high. So my doc increased the thyroid medication and my last test was 15! which was even higher (not good, levels should be between 2.0 and 4.0). Lithium is anti-thyroid, especially for people who already have problems in that area.
>
> I already knew this potential problem and have been monitoring it but it's like all of a sudden I'm getting these bad TSH levels. Considering that I've just been through major intense stress with the sudden and tragic death of my Mother, it's probably not surprising that some of my physical systems are affected.
>
> I've tried weaning myself off lithium, but the mania starts creeping back which is alot of fun at first, but then the dreaded mixed states threaten. I tried replacing lithium with Neurontin but no luck. So I'm back to lithium but I am concerned about what's going on with my thyroid. Hypothyroid is the pits and I do not need this on top of everything else. If anyone has any suggestions, I'd appreciate them, but mainly this is a head's up to others. - Barbara

Hi Barb, yep I've only got half a thyroid and lithium is really not an option for me anymore (it has been about four years since I have been on it). If you are easily getting mania returning and you tend to get "mixed" symptoms I would recommend Depakote. I know there is a weight gain issue there, but maybe you wouldn't require so much of it for that to be a problem?--Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:135769
URL: http://www.dr-bob.org/babble/20030113/msgs/135807.html